MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407XS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on the images and video received on november 18, 2024.The supplied image and video presents a ductile, tensile overload fracture of the core wire, with the distal tip of the safari2 guidewire lodged in a non (b)(6) medical device with subsequent coil stretching.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at (b)(6) medical and was determined to be acceptable.As described in the device instructions for use (dfu) preparation for use: ·inspect and prepare the catheter according to the manufacturer's instructions.This includes flushing the catheter to be used with heparinized saline solution.Verify compatibility of interacting devices prior to use.If coils of a guidewire separate, do not remove the core.Carefully remove the coils and core simultaneously.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.As described in the device instructions for use (dfu) warnings: exercise care in handling of the guidewire during a procedure to reduce the possibility if accidental breakage, bending, kinking or coil separation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: during the access to la, specifically in the transeptal punction the safari wire the coil of the safari wire is damaged, it comes off and opens as if stretching.What troubleshooting steps, if any, resolved the issue? remove the guide and try using another alternative guide.Patient present at time of event? yes.Patient complications: no patient complications.Question: photo or video of issue? answer: yes.Question: is it known what caused the device damage? answer: maybe during the insertion.Question: what were possible contributing factors (comorbidities, anatomy characteristics, etc)? answer: i don´t know.Question: when specifically, during device prep or during the procedure did the device damage occur? answer: during the procedure.Question: where specifically on the device did the damage occur? answer: when the doctor across the interacuricular septum.Question: device/procedure outcome: answer: procedure completed via alternative method.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key20774891
Report Number2126666-2024-00077
Device Sequence Number19930569
Product Code DQX
UDI-Device Identifier08714729887638
UDI-Public(01)08714729887638(17)260813(10)8156745
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model NumberH74939407XS0
Device Catalogue NumberH74939407XS0
Device Lot Number8156745
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight70 KG